Tuesday, March 14, 2006

Rheumy Update

I saw the new rheumy today and I liked her a lot. Of course, we decided to start from fresh on my problem, so lots of lab work and CT scans, x-rays have been ordered and I follow up in two weeks. She feels I may have Still's Disease, which is an auto-immune arthritis, usually juvenile arthritis, but my symptomology follows that more than lupus. I never heard of it and have been searching through Google about it. The one thing is that if you start the treatment, you shouldn't have flares any longer. One of the joints it affects the most is the wrist joints, which have been killing me lately. I will try to get x-rays of the wrists done by the end of the week. It's almost a light at the end of the long-ass tunnel.

As for the Duragesic/Fentanyl patch, I am going through withdrawal and it will take about another week. Since it's been over a week, no sense in doing the proper withdrawal method, right? I never thought that using the patch for less than two months would cause so many problems, but I'll get through it, just don't know if those around me will.

More tomorrow, I'm tired and thirsty and just want to sit down and absorb some of this new info...................

6 comments:

Jessica said...

So glad you like the new doc - sometimes that's half the battle! I'm thinking happy thoughts for you.

stacey said...

Glad things went well with the new doc!

Amanda said...

Wow, that's really interesting!

Wendy said...

Thanks for the update. So, is she saying you may have this Still's disease and not Lupus? Or is this just because of your current symptoms. I look forward to hearing what she say at your follow up.

Withdrawl is a bitch. I had a hard time after my surgery and I was tapering. Although, I wonder if I tapered too quickly. I guess you learned a lesson, never do the cold turkey thing again, atleast you are over the hump.

Kathy said...

I'm so glad you like your new rheumy, and that she has new ideas that may give you better relief.

I wouldn't have thought such a short time on the patch would be so difficult to withdraw from, but I will take that as a warning to ask about withdrawing from ANY pain medications after my surgery.

{gentle hugs}

vicki said...

deneen, i too was on that pain patch and while it did help for a while, it soon was not strong enough and the 50 mg was to strong , i stopped breathing and since i had no other ones i also went cold turkey with those. its a bitch to get them out of your system, but i so hope that they find what is wrong and can maybe at least control it with meds, its so hard to find a good doctor and i am so glad you like your new rheumy. maybe there is light at the end of the tunnel for you, how freaking awesome that would be for you and your family. will be keeping you in my prayers. take care hugggs

There was an error in this gadget